MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC HF (HIGH FLOW); PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC HF (HIGH FLOW); PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fungal Infection (2419); Thrombosis/Thrombus (4440); Swelling/ Edema (4577)
Date of Event 01/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, "cns at bedside with rn to do dressing change.When nurse went to turn patient, she lifted patient's left arm and noted discoloration and edema below the patient's picc, no other lines present.Provider was called to bedside.All infusions were stopped, clamped.Plastics consult placed stat.Consulting surgeon came to bedside.Advised rn not to apply any compress or administer any antidote, due to multiple infusions and discoloration already appearing.Service will follow patient to assess for any wound evolvement.Suspecting picc product failure, due to picc placement confirmed on morning chest x-ray." additional information provided: patient impact: temporary physical harm, as well as an extra xray to determine the picc had failed.Patient presented oddly with what appeared to be an extravasation.After further diagnostic workup, a dvt was discovered, along with an angio-invasive fungal infection of the soft tissue.We now do not believe there was an extravasation present.Medication used to treat edema includes multiple medications including vasoactives, tpn, and antibiotics.Catheter was not replaced.Patient is not to have any iv placed in the lue that now requires twice per day wet to dry dressing changes.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of deep vein thrombosis caused by picc failure is inconclusive because no catheter failure was observed during investigation of the returned device.One 5 fr t/l powerpicc catheter was returned for evaluation.An initial visual observation of the returned device revealed blood use residues throughout the device.No significant discoloration was observed throughout the catheter.A functional test of pressurizing the catheter with water through each lumen using a 12 ml syringe revealed no leaks throughout the catheter.A microscopic observation revealed nothing remarkable throughout the catheter body.No evidence was observed along the returned catheter to be related to the alleged deep vein thrombosis of the patient.Patient clinical conditions such as deep vein thrombosis cannot be conclusively linked to the use of catheter products; therefore, the complaint of dvt is inconclusive at this time.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC HF (HIGH FLOW)
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21365874
Report Number3006260740-2025-00608
Device Sequence Number18246818
Product Code LJS
UDI-Device Identifier00801741028205
UDI-Public(01)00801741028205(11)240719(17)260430(10)REJS3737
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberN/A
Device Catalogue Number3385355Q
Device Lot NumberREJS3737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown